I ASK PATIENTS TO NOT SUDDENLY STOP SUBSTANCES SUCH AS ALCOHOL, BENZODIAZEPINES (Valium, Xanax, Ativan, Klonopin, Tranxene, etc.), OR SEDATIVE-HYPNOTIC DRUGS (these are sleep aids, which are typically long-acting benzodiazepines such as Ambien, Lunesta, Restoril, Dalmane, Halcion, etc.) WITHOUT PROFESSIONAL HELP. SUDDEN CESSATION OF THESE PRODUCTS MAY LEAD TO SEIZURES AND DEATH.

Often, unintentionally, or due to fragmentation of care, or due to improper documentation/lack of review of documentation, or due to concealment by the patient, some patients are also using alcohol while taking a benzodiazepine along with a sleep aid. The combination of 2 or 3 categories of products are especially dangerous (excessive sedation, confusion/delirium, falls, or respiratory arrest). Additionally, when trying to suddenly discontinue 2 or 3 categories of products all at once, there is a significantly increased risk of seizures and death.

Charles Tadros, M.D.

August 17, 2022

Saint Louis, Missouri

Leave a Reply

Social Media Auto Publish Powered By : XYZScripts.com
%d bloggers like this: